Alabama, 2006Damaging Wind in Alabama, April 8, 2006
April 8, 2006 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 8, 12:18 AM CST, 30 minutes earlier.
Area forecast discussion, Apr 8, 12:18 AM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 AM CDT SAT APR 8 2006
.UPDATE...MESOSCALE UPDATE...
CONDITIONS REMAIN FAVORABLE FOR SEVERE WEATHER THROUGHOUT MUCH OF CENTRAL
ALABAMA. TORNADO WATCH #169 REMAINS IN EFFECT GENERALLY NORTH OF A
LINE FROM ALEXANDER CITY TO LINDEN. SEVERE STORMS WILL MOVE INTO
THE TUSCALOOSA METRO AREA BY 115 AM AND INTO THE BIRMINGHAM
METROPOLITAN AREA BY 145.
OVER THE LAST HOUR...PRESSURE FALLS APPROACHING 1 MB HAVE BEEN
OBSERVED JUST AHEAD OF THE CONVECTIVE LINE IN THE TUSCALOOSA AND
BIRMINGHAM AREAS. SIMILAR PRESSURE FALLS EXTEND SOUTHWARD AS FAR
SOUTH AS CLANTON AND DEMOPOLIS...AND ARE MAXIMIZED NEAR DEMOPOLIS.
IN THIS SAME AREA...A FINGER OF CAPE IN EXCESS OF 1000J/KG EXTENDS
NORTHWARD OUT OF SOUTHWESTERN ALABAMA...ACROSS
SELMA...LINDEN...AND DEMOPOLIS...AS FAR NORTH AS TUSCALOOSA. CAPE
VALUES HAVE ACTUALLY DECREASED SLIGHTLY ACROSS MUCH OF CENTRAL
ALABAMA...BUT REMAIN IN EXCESS OF 800 ACROSS MOST LOCATIONS. 0-1KM
HELICITY REMAINS MAXIMIZED NORTH OF TUSCALOOSA WHERE VALUES ARE IN
EXCESS OF 450...WITH WIDESPREAD VALUES AROUND 300 ACROSS MOST OF
CENTRAL ALABAMA. LIFTED INDICES ARE GENERALLY -2 TO -3. THE
SIGNIFICANT TORNADO PARAMETER IS MAXIMIZED ACROSS SOUTHWESTERN
ALABAMA (NEAR 4) BUT FAVORABLE VALUES (GREATER THAT 2) ARE
OBSERVES SOUTHEAST OF A LINE FROM TUSCALOOSA TO ANNISTON.
RADAR INDICATES STRONG INFLOW SIGNATURES STRONG ECHOS ALOFT AND AS
WELL AS SIGNIFICANT ROTATION.
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
&&
12/SIRMON
Hazardous weather outlook, Apr 7, 9:35 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1035 PM CDT FRI APR 7 2006
ALZ011>015-017>050-081130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1035 PM CDT FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TONIGHT.
...HIGH RISK OF SEVERE THUNDERSTORMS WITH SIGNIFICANT TORNADOES
POSSIBLE ACROSS NORTH ALABAMA...
AT THIS TIME A HIGH RISK OF SEVERE WEATHER EXISTS OVER PORTIONS OF
NORTH CENTRAL AND NORTHWESTERN ALABAMA...GENERALLY ALONG AND NORTH OF
A LINE FROM ALICEVILLE...TO TUSCALOOSA...TO BIRMINGHAM...TO GADSDEN.
SUPERCELL THUNDERSTORMS HAVE ENTERED MARION AND WINSTON COUNTIES WITH
REPORTS OF TORNADO DAMAGE...LARGE HAIL...AND DAMAGING WINDS. THE
STORMS WILL GRADUALLY MOVE SOUTHEASTWARD AND AFFECT THE INTERSTATE
59 CORRIDOR BY 2 AM. THE THREAT OF STRONG...LONG TRACK TORNADOES
CONTINUES THROUGH 4 AM.
FOR AREAS FARTHER SOUTH AND EAST...SEVERE WEATHER WILL BEGIN TO
AFFECT THESE AREAS BETWEEN 1 AND 3 AM. SUPERCELLS CANNOT BE RULED
OUT IN THIS RISK AREA...BUT THE MOST LIKELY SCENARIO IS FOR
THUNDERSTORMS TO EVOLVE INTO A LINE CONTAINING EMBEDDED SUPERCELLS
AND MOVE ACROSS THIS RISK AREA. THESE STORMS WILL HAVE THE POTENTIAL
OF PRODUCING TORNADOES...LARGE HAIL...DAMAGING WINDS...DEADLY
LIGHTNING AND HEAVY RAIN. THE RISK WILL LAST THROUGH THE OVERNIGHT
HOURS.
ADDITIONALLY...INCREASING SOUTHERLY WINDS AHEAD OF THE MAIN SYSTEM
WILL PRODUCE SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO
35 MPH TONIGHT. A LAKE WIND ADVISORY IS IN EFFECT THROUGH 4 AM
SATURDAY.
STAY TUNED TO FURTHER STATEMENTS ON THIS POTENTIALLY DANGEROUS
WEATHER EVENT AND SPECIFICALLY THE ADJUSTMENTS IN THE TIMING OF THE
EVENT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
...SEVERE WEATHER MAY CONTINUE OVER PORTIONS OF SOUTHEAST ALABAMA
THROUGH SATURDAY MORNING...
SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE ALONG AND SOUTH OF A LINE FROM SELMA...TO CLANTON...
LAFAYETTE.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL BE NECESSARY TONIGHT.
In the hours before
Local storm report, Apr 8, 12:24 AM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
124 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM HAIL MORRIS 33.75N 86.81W
04/08/2006 E1.75 INCH JEFFERSON AL AMATEUR RADIO
GOLF BALL SIZE HAIL REPORTED IN MORRIS.
&&
DCWLocal storm report, Apr 8, 12:26 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL CEDAR BLUFF 34.22N 85.60W
04/08/2006 E0.50 INCH CHEROKEE AL AMATEUR RADIO
DIME SIZE HAIL REPORTED IN CEDAR BLUFF.
&&
DCWLocal storm report, Apr 8, 12:28 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG 5 SW GRAYSVILLE 33.58N 87.03W
04/08/2006 JEFFERSON AL AMATEUR RADIO
TREES DOWN IN BIRMINGPORT.
&&
DCWLocal storm report, Apr 8, 12:37 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
137 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 AM HAIL SAND ROCK 34.23N 85.77W
04/08/2006 E0.50 INCH CHEROKEE AL EMERGENCY MNGR
PEA TO DIME SIZE HAIL REPORTED IN SAND ROCK.
&&
DCWLocal storm report, Apr 8, 12:40 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
140 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM TSTM WND DMG HUEYTOWN 33.44N 87.00W
04/08/2006 JEFFERSON AL AMATEUR RADIO
TREE ON HOUSE IN HUEYTOWN.
&&
DCWLocal storm report, Apr 8, 12:45 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
145 AM CDT SAT APR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND GST INVERNESS 33.40N 86.72W
04/08/2006 M59 MPH SHELBY AL BROADCAST MEDIA
59 MPH WIND GUST IN INVERNESS.
&&
DCWThunderstorm Wind, Calhoun
- When
- April 8, 12:48 AM CST
- Where
- Calhoun County, Ohatchee
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 33.783, -86.000
A discount store suffered significant damage when winds estimated at 70 mph picked up rocks and blew them into the store front windows. The winds then blew out the right side of the building, and the aluminum beam framework twisted causing the wall to cave in.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Alabama, April 8, 20061 injured · $500,000 · F1 · 1 event
- Tornado in Alabama, April 8, 2006$300,000 · F1 · 1 event
- Tornadoes and Hail in South Carolina, April 8, 20063 injured · $5,000 · F1 · 39 events
- Hail and Damaging Winds in Georgia, April 8, 2006$107,000 · 1.75 in hail · 15 events
- Damaging Wind in Alabama, April 8, 2006$75,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, April 8, 20061 injured · $50,000 · 50 kt wind · 1 event
- Damaging Wind in Florida, April 8, 2006$50,000 · 1 event
- Tornado in Alabama, April 8, 2006$14,000 · F1 · 1 event
- Damaging Wind in Alabama, April 8, 2006$40,000 · 60 kt wind · 1 event
- Damaging Wind in South Carolina, April 8, 2006$40,000 · 61 kt wind · 1 event
- Tornado in Alabama, April 8, 2006$30,000 · F0 · 1 event
- Damaging Winds in Mississippi, April 8, 2006$20,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504300.